[Skip to Navigation]
[Skip to Navigation Landing]
Article
June 1979

Neuropathy Associated With Disulfiram Administration

Author Affiliations

Institutes of Medical Sciences Pacific Medical Center 2200 Webster St San Francisco, CA 94115

Arch Neurol. 1979;36(6):386-387. doi:10.1001/archneur.1979.00500420096018

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.—  The report about neuropathy associated with disulfiram administration (Arch Neurol 35:658-660, 1978) draws attention to the rarity of published reports, which prompts this letter about two additional cases with acute foot drop.The patients, a 26-year-old man and a 34-year-old woman, had many similarities in their recent medical histories. Both were obese alcoholics and had been receiving intensive outpatient psychiatric treatment and medication with disulfiram for more than six months. Abstinence from alcohol was achieved, but major new psychologic problems had emerged and the obesity continued. During the two weeks prior to admission to the hospital, each patient had undertaken, with their physicians' concurrence, a "crash diet" consisting of little besides water and vitamins. Major weight loss occurred, but the development of further psychological problems, then foot drop, led to hospitalization. Normal diets were resumed, but the pareses progressed.Examination in each case revealed a classic common

First Page Preview View Large
First page PDF preview
First page PDF preview
×